MAUDE Adverse Event Report: ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC

ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC
Model Number 1012631-39
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a lesion in the right common iliac artery.The 8.0x39mm otw omnilink elite stent delivery system (sds) was advanced into the patient anatomy however it was noted the stent had started to dislodge from the balloon as it was caught in the calcium.The sds was pulled back although resistance was met with the 7fr sheath and the stent came off the balloon even more.The physician decided the best option was to deploy it in a healthy vessel in the left common iliac.Another omnilink elite was then successfully deployed in the target lesion.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database did not indicate a lot specific quality issue.A conclusive cause for the reported difficulties could not be determined; however, the subsequent serious injury/ illness/ impairment and foreign body in patient appear to be related to the operational context of the procedure.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, guiding catheter lumen obstructions, interaction with the anatomy, kinks, bends, procedural technique, insufficient support, or interactions with other devices.Stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with the anatomy, or interaction with accessory devices.In this case, it is possible the device may have interacted with the calcified lesion during advancement, resulting in the reported failure to advance.Further interaction with the challenging anatomy in addition to the introducer sheath during retraction of the device, as resistance was noted, may have contributed to the reported difficult to remove, ultimately causing the reported stent dislodgement; however, without the device to examine, this cannot be confirmed.The physician decided the best option was to deploy it in a healthy vessel in the left common iliac.Another omnilink elite was then successfully deployed in the target lesion.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
OMNILINK ELITE
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20009195
Report Number2024168-2024-09713
Device Sequence Number15261547
Product Code NIO
UDI-Device Identifier08717648178511
UDI-Public(01)08717648178511(17)260831(10)3030341
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number1012631-39
Device Catalogue Number1012631-39
Device Lot Number3030341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR SHEATH.
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale
Patient Weight72 KG